On binomial distributions of order k. (English) Zbl 0638.60024

A. N. Philippou, C. Georghiou and the reviewer [ibid. 1, 171- 175 (1983; Zbl 0517.60010)] introduced the geometric and negative binomial distributions of order k. The binomial distribution of order k was introduced and studied independently by K. Hirano [Fibonacci numbers and their applications, Pap. 1st Int. Conf., Patras/Greece 1984, Math. Appl., D. Reidel Publ. Co. 28, 43-53 (1986; Zbl 0601.62023)] and by A. N. Philippou and F. S. Makri [Stat. Probab. Lett. 4, 211- 215 (1986; Zbl 0594.62013)].
In this paper a new binomial distribution of order k is derived and studied. It is defined as the distribution of the rv \[ M_ n^{(k)}=\sum^{n-k+1}_{i=1}\prod^{i+k-1}_{j=1}X_ j, \] where \(X_ 1,X_ 2,...,X_ n\) is a random sample of size n drawn on a Bernoulli rv X. The mean, the variance and the moment generating function of this distribution are obtained.
Reviewer: G.Philippou


60E99 Distribution theory
Full Text: DOI


[1] Aki, S, Discrete distributions of order k on a binary sequence, Ann. inst. statist. math., 37, 205-244, (1985), (Part A) · Zbl 0577.62013
[2] Aki, S; Kuboki, H; Hirano, K, On discrete distributions of order k, Ann. inst. statist. math., 36, 431-440, (1984), (Part A) · Zbl 0572.62018
[3] Hirano, K, Some properties of the distributions of order k, () · Zbl 0634.60014
[4] Philippou, A.N; Georghiou, C; Philippou, G.N, A generalized geometric distribution and some of its properties, Statist. probab. letters, 1, 171-175, (1983) · Zbl 0517.60010
[5] Philippou, A.N; Makri, F.S, Successes, runs and longest runs, Statist. probab. letters, 4, 211-215, (1986) · Zbl 0594.62013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.